Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 9, NWS Portland, OR

January 22, 2012

NWS Portland, OR issued this gale warning at Jan 22, 2012, 2:39 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 2:39 PM PST (22:39 UTC)
Expired
Jan 22, 2012, 7:44 PM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WHUS76 KPQR 222239
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
239 PM PST SUN JAN 22 2012

PZZ250-255-270-275-230600-
/O.CAN.KPQR.SR.W.0004.000000T0000Z-120123T0200Z/
/O.NEW.KPQR.GL.W.0009.120122T2239Z-120123T0600Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
239 PM PST SUN JAN 22 2012

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHERLY ARE RELAXING...BUT EXPECT SOUTHWEST WINDS OF 25
  TO 30 KT WITH GUSTS 35 TO 40 KT AT TIMES THIS EVENING. AFTER
  MIDNIGHT...WINDS EASE BACK UNDER 20 KT. 

* SEAS: SEAS ARE PEAKING AT 24 TO 28 FT THIS AFTERNOON. SEAS WILL
  GRADUALLY SUBSIDE EARLY THIS EVENING...WITH SEAS DROPPING BACK
  TO NEAR 20 FT. HOWEVER...SEAS WILL HOLD AT 18 TO 20 FT
  TONIGHT...THEN FALL TO 16 TO 18 FT FOR MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-230645-
/O.CON.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/
COLUMBIA RIVER BAR-
239 PM PST SUN JAN 22 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST MONDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 25 FT THIS AFTERNOON...THEN
  SLOWLY SUBSIDING TO 20 FT BY 8 PM TONIGHT...THEN TO 18 FT BY
  MIDNIGHT. SEAS HOLD AT 18 TO 19 FT OVERNIGHT AND INTO MON
  MORNING...THEN 17 FT ON MON.

* FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT 
  WITH BREAKERS. 

* SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS
  TEMPORARILY NEAR 21 FT. BREAKERS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
256 
WHUS76 KPQR 230344 AAA
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
744 PM PST SUN JAN 22 2012

PZZ250-270-231145-
/O.CAN.KPQR.GL.W.0009.000000T0000Z-120123T0600Z/
/O.NEW.KPQR.SI.Y.0013.120123T0344Z-120123T0600Z/
/O.NEW.KPQR.SW.Y.0009.120123T0344Z-120124T1200Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
744 PM PST SUN JAN 22 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 4 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KT WILL CONTINUE TO 10 TO 15 KT
  AROUND MIDNIGHT.

* SEAS: SEAS 22 TO 26 FT WITH A PERIOD OF 14 SECONDS THROUGH
  TONIGHT. SEAS WILL SUBSIDE TO AROUND 18 FT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ255-275-231145-
/O.CAN.KPQR.GL.W.0009.000000T0000Z-120123T0600Z/
/O.NEW.KPQR.SW.Y.0009.120123T0344Z-120124T1200Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
744 PM PST SUN JAN 22 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* SEAS: SEAS AROUND 20 TO 23 FT WITH A PERIOD OF 13 SECONDS
  TONIGHT. SEAS FALL TO 16 FT MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-231145-
/O.CON.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/
COLUMBIA RIVER BAR-
744 PM PST SUN JAN 22 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST MONDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: COMBINED SEAS NEAR 25 FT THIS AFTERNOON...THEN 
  SLOWLY SUBSIDING TO 20 FT BY 8 PM TONIGHT...THEN TO 18 FT BY 
  MIDNIGHT. SEAS HOLD AT 18 TO 19 FT OVERNIGHT AND INTO MON 
  MORNING...THEN 17 FT ON MON. 

* FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT 
  WITH BREAKERS. 

* SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS 
  TEMPORARILY NEAR 21 FT. BREAKERS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Jan 22, 8:56 AM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 22, 8:56 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
856 AM PST SUN JAN 22 2012

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM IS SPREADING RAIN AND
MOUNTAIN SNOW ACROSS THE AREA TODAY...AND MODERATE SNOW IN THE GORGE.
A STRONG LOW PRESSURE WILL MOVE ONSHORE NEAR CAPE FLATTERY WITH
STRONG WINDS ALONG THE COAST. THE NEXT LOW PRESSURE SYSTEM WILL MOVE
SOUTH OF THE AREA WITH A BRIEF BREAK IN THE WEATHER LATER TONIGHT AND
MONDAY. ANOTHER WARM AND VERY MOIST SYSTEM WILL BRING HEAVY
RAIN...RISING SNOW LEVELS...AND THE THREAT FOR MORE FLOODING MIDWEEK.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS A STRONG LOW PRESSURE SYSTEM
CENTERED NEAR 49N/132W...MOVING NORTH OF VANCOUVER ISLAND.
PRECIPITATION SHOULD BE MOSTLY STRATIFORM AND NON-OROGRAPHIC THIS
MORNING...THEN WILL TRANSITION MORE TO THE TYPICAL COAST
RANGE-FAVORED QPF PROFILE AS LOW-LEVEL FLOW TURNS MORE SOUTHWESTERLY
THIS AFTERNOON. WILL NEED TO WATCH RIVERS TODAY...BUT NOT EXPECTING
ANY PROBLEMS SINCE THIS WILL BE A RELATIVELY FAST MOVING AND COOL
SYSTEM.

PRECIPITATION HAS BEEN LIGHTER THAN EXPECTED SO FAR WITH THIS SYSTEM
AND HAVE CANCELLED THE SNOW ADVISORY FOR THE COAST RANGE AND WILLAPA
HILLS. SNOWFALL TOTALS SHOULD RANGE 2-4 INCHES IN THE FOOTHILLS THIS
MORNING BEFORE WARMER AIR LIFTS THE SNOW LEVEL AND CHANGES
PRECIPITATION TO RAIN AROUND MIDDAY. SNOW WILL BE MORE PERSISTENT IN
THE CASCADES...WITH ANOTHER 6-12 INCHES LIKELY. NAM BUFR SOUNDINGS
SUGGEST THE WINTER STORM WARNING LOOKS GOOD FOR THE GORGE AND HOOD
RIVER VALLEY...WHERE ANOTHER 4-8 INCHES OF SNOW ARE LIKELY.

GRADIENTS TURN MORE SOUTHERLY BY MID MORNING WITH GUSTS 60 TO 65 MPH
ALONG THE HEADLANDS. WINDS EASE QUICKLY BY LATE AFTERNOON AS WEAK
HIGH PRESSURE DEVELOPS ACROSS THE DISTRICT.

MODELS SHOW GOOD AGREEMENT ON HIGH PRESSURE GIVING US A BREAK FROM
THE ACTIVE WEATHER TONIGHT AND MONDAY. THIS WILL ALLOW STREAMFLOWS TO
COME DOWN A BIT BEFORE OUR NEXT WARM AND MOIST SYSTEM EXPECTED
MIDWEEK. MODELS SHOW GOOD AGREEMENT THAT THIS SYSTEM WILL START
SPREADING RAIN AND MUCH WARMER AIR INTO THE PACIFIC NORTHWEST EARLY
TUESDAY. THE EXACT LOCATION OF THE FOCUS FOR HEAVIEST RAIN IS STILL
UNCERTAIN BUT THIS DOES LOOK LIKE AN ATMOSPHERIC RIVER TYPE SYSTEM
AND WILL BRING THE POTENTIAL FOR FLOODING SOMEWHERE ALONG THE PACIFIC
NORTHWEST COAST MIDWEEK. A HYDROLOGIC OUTLOOK - PDXESFPQR - WAS
ISSUED SATURDAY TO DISCUSS THIS SITUATION AND WILL LIKELY BE UPDATED
DURING THE DAY SHIFT TODAY.  LIKENS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...ZONAL FLOW
CONTINUES THROUGH THE EARLY EXTENDED PERIOD...STARTING LATE TUESDAY.
MODELS ARE STILL IN GOOD AGREEMENT IN MAINTAINING AN ATMOSPHERIC
RIVER SCENARIO THAT CONTINUES THROUGH THURSDAY. SEVERAL DISTURBANCES
SWEEP ACROSS THE PACIFIC NORTHWEST...KEEPING THE AREA WET...
BREEZY...WITH RATHER SEASONAL TEMPERATURES. BY FRIDAY MODELS SUGGEST
WEAK RIDGING DEVELOPS OVER THE COASTAL WATERS...BUT EXPECT A FEW
IMPULSES TO RIDE OVER THE RIDGE AND KEEP THE REMAINDER OF THE WEEKEND
RATHER DAMP. 27

&&

.AVIATION...VFR ACROSS THE REGION...BUT AS FRONT APPROACHES...SHOULD
SEE MVFR INCREASING. FRONT STILL POISED TO MOVE ONSHORE AROUND NOON
TO 1 PM. WITH THIS PATTERN SEEMS THAT ANY MVFR WILL BE WITH THE
FRONT AND FOR A FEW HOURS BEHIND FROPA...THEN TRANSITION TO VFR
AFTER 22Z. WILL SEE QUICK TRANSITION TO GUSTY SOUTH WINDS ON COAST
BETWEEN 19Z AND 20Z...WITH S WINDS INCREASING INLAND AFTER 20Z. WILL
LIKELY HAVE MIX OF MVFR AND MOSTLY VFR TONIGHT WITH WINDS GRADUALLY
EASING THIS EVENING.

KPDX AND APPROACHES...VFR EXPECTED THIS AM WITH EAST WINDS.
HOWEVER... WILL SEE MVFR INCREASE AROUND 19Z TO 20Z...WITH MOSTLY
MVFR THROUGH 23Z. AFTER 23Z...STEADY RAIN LETS UP AND TURN MORE
SHOWERY. WILL SEE MIX OF MVFR AND VFR AFTER 00Z. STILL EXPECTING A
TURN TO GUSTY SOUTH WINDS AROUND 21Z TO 22Z.	    ROCKEY.
&&

.MARINE...SOUTHERLY WINDS ARE CURRENTLY INCREASING INTO THE GALE
RANGE WITH STORM FORCE WINDS STILL EXPECTED THIS MORNING AND
THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE OVER THE OUTER
SOUTH WATERS...SPREADING N AND E THROUGH LATE MORNING. THE FRONT
IS RATHER FAST MOVING SO STORM FORCE WINDS WILL END BY MID
AFTERNOON...THEN TURN WESTERLY AND EASE A BIT.

OTHER ISSUE ARE THE SEAS OF 20 TO 22 FT THIS MORNING...WHICH WILL
BUILD MORE AS STRONG SOUTH WINDS DEVELOP. SEAS WILL TOP OUT AT 26
TO 30 FT THIS AFTERNOON...THEN GRADUALLY SUBSIDE. AGAIN...HIGHEST
SEAS WILL BE OVER THE OUTER WATERS. WILL ISSUE MINOR TIDAL
OVERFLOW DUE TO HIGH TIDES COMBINED WITH WIND GENERATED WAVE
ACTION. THIS WILL CREATE MINOR FLOODING IN SOME LOWLANDS SPOTS
THAT ARE AFFECTED BY HIGHER THAN USUAL TIDES.	     ROCKEY.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR UPPER HOOD
	  RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
	  CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
     WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR NORTHERN
	 OREGON CASCADE FOOTHILLS.
     HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR CENTRAL
	 OREGON COAST-NORTH OREGON COAST.
     HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL
	 OREGON COAST-NORTH OREGON COAST.
     COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW THIS MORNING
	  UNTIL 1 PM TODAY.

WA...WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR WESTERN
	  COLUMBIA RIVER GORGE.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR SOUTH
	  WASHINGTON CASCADES.
     WINTER WEATHER ADVISORY UNTIL NOON PST TODAY FOR SOUTH
	  WASHINGTON CASCADE FOOTHILLS.
     HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR SOUTH
	  WASHINGTON COAST.
     HIGH SURF ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR SOUTH
	  WASHINGTON COAST.
     COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW THIS MORNING
	  UNTIL 1 PM TODAY.

PZ...MARINE STORM WARNING UNTIL 6 PM PST TODAY ON ALL COASTAL WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH MON
	AFTERNOON.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 22, 5:39 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
539 AM PST SUN JAN 22 2012

ORZ001>014-WAZ019>023-039-040-231645-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
539 AM PST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING A VARIETY OF
HAZARDOUS WEATHER TO NORTHWEST OREGON AND SOUTHWEST WASHINGTON
TODAY.

A HIGH WIND WARNING IS IN EFFECT FOR THE COAST. PLEASE SEE
PDXNPWPQR FOR FURTHER DETAILS.

A WINTER STORM WARNING IS IN EFFECT FOR THE WESTERN COLUMBIA
GORGE AND HOOD RIVER VALLEY. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE CASCADES...NORTHERN FOOTHILLS...WILLAPA HILLS...
AND NORTH OREGON COAST RANGE. PLEASE SEE PDXWSWPQR FOR FURTHER
DETAILS.

LINGERING FLOODING IS STILL OCCURRING ON SOME AREA RIVERS. REFER
TO THE LATEST FLOOD STATEMENTS...PDXFLSPQR...FOR FURTHER DETAILS.

LOCALLY HEAVY RAIN MAY CAUSE SOME LOCALIZED URBAN OR SMALL STREAM
FLOODING TODAY.

HIGH SURF CONTINUES TO IMPACT THE COAST...SEE PDXCFWPQR FOR
FURTHER DETAILS.

FURTHER INFORMATION IS AVAILABLE ONLINE AT WWW.WEATHER.GOV/PORTLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE WEATHER PATTERN CONTINUES THROUGH THE UPCOMING WEEK...
WITH ANOTHER STRONG SYSTEM EXPECTED TO IMPACT THE PACIFIC
NORTHWEST TUESDAY. THE MAIN THREAT WITH THIS SYSTEM APPEARS TO BE
ADDITIONAL FLOODING DUE TO HEAVY RAIN. A HYDROLOGIC OUTLOOK HAS
BEEN ISSUED TO DISCUSS THE FLOOD THREAT. PLEASE SEE PDXESFPQR FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-231645-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
539 AM PST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT TODAY FOR THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ACTIVE PACIFIC STORM TRACK WILL PERSIST THROUGH THE UPCOMING
WEEK...BRINGING TRANSITORY GALE OR STORM FORCE CONDITIONS TO THE
COASTAL WATERS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 22, 11:15 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1115 AM PST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 4 WNW FLORENCE          44.01N 124.18W
01/22/2012  M60.00 MPH       PZZ350             OR   OFFICIAL NWS OBS

            SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.

1047 AM     NON-TSTM WND GST 2 SSW CAPE FOULWEATHER  44.75N 124.09W
01/22/2012  M58.00 MPH       PZZ255             OR   MESONET

1104 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/22/2012  M67.00 MPH       LINCOLN            OR   DEPT OF HIGHWAYS

            ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
            GUSTING 67 MPH.

1104 AM     NON-TSTM WND GST 2 SSW NEWPORT           44.61N 124.07W
01/22/2012  M63.00 MPH       LINCOLN            OR   BUOY

            SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.

1050 AM     NON-TSTM WND GST 23 W YAQUINA HEAD       44.62N 124.53W
01/22/2012  U60 MPH          PZZ275             OR   BUOY

             GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.

1050 AM     NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012  M0 MPH           PZZ270             OR   BUOY

            GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.

1114 AM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
01/22/2012  M64 MPH          LINCOLN            OR   MESONET

            GUSTS TO 64 MPH.

&&

CROCKEY
Local storm report, Jan 22, 11:18 AM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1118 AM PST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 4 WNW FLORENCE          44.01N 124.18W
01/22/2012  M60.00 MPH       PZZ350             OR   OFFICIAL NWS OBS

            SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.

1047 AM     NON-TSTM WND GST 2 SSW CAPE FOULWEATHER  44.75N 124.09W
01/22/2012  M58.00 MPH       PZZ255             OR   MESONET

1050 AM     NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012  M0.00 MPH        PZZ270             OR   BUOY

            GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.

1050 AM     NON-TSTM WND GST 23 W YAQUINA HEAD       44.62N 124.53W
01/22/2012  M60.00 MPH       PZZ275             OR   BUOY

             GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.

1104 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/22/2012  M67.00 MPH       LINCOLN            OR   DEPT OF HIGHWAYS

            ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
            GUSTING 67 MPH.

1104 AM     NON-TSTM WND GST 2 SSW NEWPORT           44.61N 124.07W
01/22/2012  M63.00 MPH       LINCOLN            OR   BUOY

            SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.

1114 AM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
01/22/2012  M64.00 MPH       LINCOLN            OR   MESONET

            GUSTS TO 64 MPH.

&&

CROCKEY
Local storm report, Jan 22, 12:04 PM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1204 PM PST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 4 WNW FLORENCE          44.01N 124.18W
01/22/2012  M60.00 MPH       PZZ350             OR   OFFICIAL NWS OBS

            SOUTH WIND SUSTAINED 40 MPH. GUST TO 60 MPH.

1047 AM     NON-TSTM WND GST 2 SSW CAPE FOULWEATHER  44.75N 124.09W
01/22/2012  M58.00 MPH       PZZ255             OR   MESONET

1050 AM     NON-TSTM WND GST 23 WSW CAPE DISAPPOINTM 46.14N 124.52W
01/22/2012  M49.00 MPH       PZZ270             OR   BUOY

            GUSTS TO 49 KT. COMBINED SEAS AT 23 FEET.

1050 AM     NON-TSTM WND GST 23 W YAQUINA HEAD       44.62N 124.53W
01/22/2012  M60.00 MPH       PZZ275             OR   BUOY

             GUSTS TO 60 MPH. COMBINED SEAS AT 30 FEET.

1104 AM     NON-TSTM WND GST NEWPORT                 44.63N 124.05W
01/22/2012  M67.00 MPH       LINCOLN            OR   DEPT OF HIGHWAYS

            ON YAQUINA BAY BRIDGE...SOUTH WIND SUSTAINED 44 MPH.
            GUSTING 67 MPH.

1104 AM     NON-TSTM WND GST 2 SSW NEWPORT           44.61N 124.07W
01/22/2012  M63.00 MPH       LINCOLN            OR   BUOY

            SOUTH WIND SUSTAINED 50 MPH. GUST 63 MPH.

1114 AM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
01/22/2012  M64.00 MPH       LINCOLN            OR   MESONET

            GUSTS TO 64 MPH.

1150 AM     NON-TSTM WND GST 3 WNW FLORENCE          44.00N 124.16W
01/22/2012  M68.00 MPH       PZZ350             OR   OFFICIAL NWS OBS

            SOUTH WIND SUSTAINED 54 MPH. GUST 68 MPH.

&&

CROCKEY
Local storm report, Jan 22, 12:27 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
1227 PM PST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST 3 WNW FLORENCE          44.00N 124.16W
01/22/2012  M68.00 MPH       PZZ350             OR   OFFICIAL NWS OBS

            SOUTH WIND SUSTAINED 54 MPH. GUST 68 MPH.

1200 PM     NON-TSTM WND GST 9 WNW WARRENTON         46.22N 124.09W
01/22/2012  M64.00 MPH       PZZ250             OR   OFFICIAL NWS OBS

            SOUTH SUSTAINED 47 MPH. GUSTS 64 MPH.

1200 PM     NON-TSTM WND GST CAPE DISAPPOINTMENT     46.27N 124.08W
01/22/2012  M68.00 MPH       PACIFIC            WA   COAST GUARD

            SOUTH SUSTAINED 45 TO 50 MPH. GUSTS 68 MPH.

&&

CROCKEY

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:58 PM PSTWinter Storm WarningPQR16 hr
Jan 21, 7:59 PM PSTHigh Wind WarningPQR20 hr
Jan 22, 9:06 AM PSTCoastal Flood AdvisoryPQR4 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.